Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Anxiety Medicines - To Bones

Posted by bones on December 29, 1999, at 15:37:51

In reply to Re: Anxiety Medicines - To Bones, posted by David Mirtzer on December 28, 1999, at 13:41:14

Hi David:

1. How long did it take until benefits kicked in, especially for Social Anxiety?

I'm very medication sensitive and attentive to side-effects. I noticed a decrease in symptoms within a couple of days.

2. What side effects do you have besides possible weight gain? How about fatigue, a “buzz”, cognitive
or memory impairment? Are there any side effects that appeared but went away? Which ones, and how
long did it take until they went away?

Actually I feel less tired (during the day) on neurontin than I did on any of the anti-depressants (SSRI's), although it greatly increases my quality of sleep. Yes, I do have cognitive impairment, but I find most of the SSRI's do that to you as well. Slight memory problems. I'm only on a small dose of this med. in comparison with many others.

3. Are you taking any other psychotropic meds?


4. When do you take your Neurontin?

I take 100 mg. in the morning and 100 mg. at around 2 - 3:00 p.m. (Actually now I remember ... I stopped taking the night time dose because I was having trouble sleeping.) 200 mg. seems to work fine for me. If/when I up the dose I feel "flatter" in emotion/physical expression.

It's funny, when I took SSRI's my demeanour was happy, bright - I laughed a lot. (But inside I couldn't connect with who I was, I felt deadened.) With neurontin, I look flatter but feel more like myself.

5. Were your Social Anxiety tremors in the face, hands, voice, or ???

I blush badly and have tremors in my head/neck.

Thanks so much!


Good luck David. I still haven't found a miracle drug (Paxil also worked quite well; but as I mentioned earlier neurontin seems to provide some relief with side-effects I can tolerate.

There was earlier discussion in "babble" about the possibility of these anti-epileptic drugs actually over long-term use CAUSING epilepsy. That kind of alarmed me. But there was no proof to back up the accusation.

Tonight I'm off to a party with a new colleague, and I must say I'm a little nervous. (I've decreased my meds while I'm on holidays this week - only taking 100 mg./day.)




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:bones thread:17454